MAUDE Adverse Event Report: PENUMBRA, INC. BENCHMARK 6F 071 DELIVERY CATHETER; DQY

PENUMBRA, INC. BENCHMARK 6F 071 DELIVERY CATHETER; DQY
Catalog Number BMK6F95M
Medical Device Problem Codes Bent (1059); Device Damaged Prior to Use (2284); Out-Of-Box Failure (2311)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 06/29/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The benchmark 6f 071 delivery catheter (benchmark dc) was kinked approximately 44.5 cm from the hub.Evaluation of the returned device revealed that the benchmark dc was kinked.This type of damage likely occurs due to improper handling during removal from the packaging.If the device is forcefully retracted at an angle during removal from the packaging, damage such as this may occur.Benchmark dc devices are 100% visually inspected during in-process inspection.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
During preparation for a medical procedure, the hospital staff noticed that the mid section of the benchmark 6f 071 delivery catheter (benchmark dc) was bent upon removal from the packaging.The bent benchmark dc was found prior to use and therefore, was not used for the procedure.The procedure was completed using a new benchmark dc.

Brand Name
BENCHMARK 6F 071 DELIVERY CATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key5835061
Report Number3005168196-2016-01081
Device Sequence Number521653
Product Code DQY
UDI-Device Identifier00814548014166
UDI-Public00814548014166
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K142321
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/29/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/29/2018
Device Catalogue NumberBMK6F95M
Device Lot NumberF67115
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/18/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/29/2016
Initial Report FDA Received Date07/29/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1